Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 18, 2020, 3:21 PM CDT for 26 counties in Kansas. It took effect at Mar 19, 2020, 10:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2020, 3:21 PM CDT (20:21 UTC)
- In effect from
- Mar 19, 2020, 10:00 AM CDT
- Expired
- Mar 20, 2020, 6:33 AM CDT
- In force
- 21 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS73 KICT 182021 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 321 PM CDT Wed Mar 18 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-191030- /O.NEW.KICT.WI.Y.0004.200319T1500Z-200320T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 321 PM CDT Wed Mar 18 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...Southwest winds 30 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Ketcham
6 follow-up statements
337 WWUS73 KICT 190902 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 402 AM CDT Thu Mar 19 2020 KSZ032-033-047>050-192315- /O.EXT.KICT.WI.Y.0004.200319T1500Z-200320T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, and Sterling 402 AM CDT Thu Mar 19 2020 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT FRIDAY... * WHAT...Southwest winds this afternoon 30 to 35 mph with 45 to 50 mph gusts expected. Winds are expected to shift to the northwest this evening. * WHEN...From 10 AM this morning to 1 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects such as trash containers and furniture. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ051>053-067>072-082-083-091>096-098>100-192315- /O.CON.KICT.WI.Y.0004.200319T1500Z-200320T0000Z/ McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen- Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 402 AM CDT Thu Mar 19 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with 45 to 50 mph gusts expected. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects such as trash containers and lawn furniture. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Lawson
019 WWUS73 KICT 192057 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 357 PM CDT Thu Mar 19 2020 KSZ051>053-067>072-082-083-091>096-098>100-200000- /O.CON.KICT.WI.Y.0004.000000T0000Z-200320T0000Z/ McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen- Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 357 PM CDT Thu Mar 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with 45 to 50 mph gusts expected. * WHERE...South Central and Southeast Kansas * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects such as trash containers and lawn furniture. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047>050-200600- /O.CON.KICT.WI.Y.0004.000000T0000Z-200320T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, and Sterling 357 PM CDT Thu Mar 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * WHAT...Southwest winds this afternoon 30 to 35 mph with 45 to 50 mph gusts expected. Winds are expected to shift to the northwest this evening. * WHERE...Central Kansas * WHEN...From 10 AM this morning to 1 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects such as trash containers and furniture. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Metzger
243 WWUS73 KICT 192327 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 627 PM CDT Thu Mar 19 2020 KSZ032-033-047>053-067>070-082-083-091>094-098-201200- /O.EXT.KICT.WI.Y.0004.000000T0000Z-200320T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Chautauqua- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, and Cedar Vale 627 PM CDT Thu Mar 19 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Southwest winds 30 to 35 mph this evening, becoming north tonight. Gusts of 40 to 50 mph expected. * WHERE...Central and south-central Kansas, including portions of the Flint Hills. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects such as trash containers and lawn furniture. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be a lull in the wind this evening, then the northerly winds will quickly increase later this evening and tonight behind a strong cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Martin KSZ071-072-095-096-099-100-200200- /O.EXT.KICT.WI.Y.0004.000000T0000Z-200320T0200Z/ Woodson-Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Yates Center, Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 627 PM CDT Thu Mar 19 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with 40 to 45 mph gusts possible. * WHERE...South Central and Southeast Kansas. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects such as trash containers and lawn furniture. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will develop this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Martin
590 WWUS73 KICT 200207 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 907 PM CDT Thu Mar 19 2020 KSZ071-072-095-096-099-100-200315- /O.EXP.KICT.WI.Y.0004.000000T0000Z-200320T0200Z/ Woodson-Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Yates Center, Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 907 PM CDT Thu Mar 19 2020 ...WIND ADVISORY HAS EXPIRED... Wind gusts have quickly decreased this evening, therefore the Wind Advisory will be expired. However, wind gusts will pick back up late tonight into early Friday morning as a cold front moves through. For now, wind gusts are expected to remain below 45 mph. $$ Martin KSZ032-033-047>053-067>070-082-083-091>094-098-201200- /O.CON.KICT.WI.Y.0004.000000T0000Z-200320T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Chautauqua- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, and Cedar Vale 907 PM CDT Thu Mar 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Southwest winds 30 to 35 mph this evening, becoming north tonight. Wind gusts of 40 to 50 mph expected. A wind gust to 51 mph was recently measured in Russell at 830 pm. * WHERE...Central and south-central Kansas, including portions of the Flint Hills. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects such as trash containers and lawn furniture. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be a lull in the wind for part of the area before the northerly winds quickly increase behind a strong cold front moving through. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Martin
645 WWUS73 KICT 200836 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 336 AM CDT Fri Mar 20 2020 KSZ032-033-047>053-067>070-082-083-091>094-098-201200- /O.CON.KICT.WI.Y.0004.000000T0000Z-200320T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Chautauqua- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, and Cedar Vale 336 AM CDT Fri Mar 20 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...North winds of 25 to 35 mph with gust of 40 to 50 mph. * WHERE...Central and south-central Kansas, including portions of the Flint Hills. * WHEN...Until 7 AM CDT Friday. Winds will gradually diminish this morning. * IMPACTS...Gusty winds will blow around unsecured objects such as trash containers and lawn furniture. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Howerton
105 WWUS73 KICT 201133 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 633 AM CDT Fri Mar 20 2020 KSZ032-033-047>053-067>070-082-083-091>094-098-201245- /O.CAN.KICT.WI.Y.0004.000000T0000Z-200320T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Chautauqua- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, and Cedar Vale 633 AM CDT Fri Mar 20 2020 ...WIND ADVISORY IS CANCELLED... Northerly winds have decreased below advisory levels, therefore the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 18, 1:11 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 18, 1:11 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Wichita KS 111 PM CDT Wed Mar 18 2020 ...Updated Aviation Discussion... .SHORT TERM...(Today through Friday night) Issued at 326 AM CDT Wed Mar 18 2020 Water vapor imagery shows an upper impulse lifting over northeast KS with additional shortwave energy approaching northern Baja. At the surface, low pressure remains over eastern CO. Showers are expected continue lifting northeast early this morning and should be exiting the forecast area toward sunrise. Fog and drizzle will remain likely this morning as we maintain some isentropic upglide right off of the surface. Areas west of I-135 will have the best chance to see fog this morning with some areas seeing visibilities less than a mile. Should finally see some sunshine today as some drier mid level air moves in. Strong warm advection will also provide above normal temps today, with highs toping out in the 70s for much of the area. Strong 850mb-700mb moisture transport is still expected tonight in response to the approaching shortwave. Models also remain consistent in showing precipitable water values around 275% of normal. So currently expecting a widespread area of showers and storms to develop over southwest OK/northern TX and track northeast overnight. Still think that a few severe storms will be possible with quarter size hail and winds to 60 mph the main threats. Wouldn't be surprised to see the storms in a broken line racing off to the northeast late tonight. Still feel that flooding remains possible, especially with grounds very saturated. However, feel that widespread flooding will be mitigated by the speed of the expected precip, much like is occurring now. Southeast KS remains the most likely area to see some minor flooding. By 12z Thu, most of the precip is expected to be east of the area with a deep surface low situated over northwest KS. Attention will then shift to very strong southwest winds Thu that will shift to the northwest Thu evening. Sustained speeds in the 30-35 mph range continue to look reasonable with gusts likely around 50 mph. Confidence is high that a wind advisory will eventually be needed for most of the area. In addition, these strong winds will also have an impact on burning conditions. See fire wx section below. Much colder air is expected on Fri as this wave departs into the Great Lakes region. Highs on Fri are expected to be around 20 to 25 degrees lower than today and Thu. .LONG TERM...(Saturday through Tuesday) Issued at 326 AM CDT Wed Mar 18 2020 By 12z Sat,there is good model agreement in an upper impulse diving southeast across the northern Plains with additional upper energy over the Central Great Basin. Should see precip chances increase Sat night and may continue into Sun as the wave over the Great Basin moves out into the Rockies and eventually central Plains. Not expecting much of an impact from this area of precip. Upper pattern looks to remain active to start the work week as the area remains in west/sw flow aloft with a series of upper perturbations moving through. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1258 PM CDT Wed Mar 18 2020 Early this afternoon, low stratus has been slow to erode. Currently, MVFR cigs are present in central Kansas (KRSL, KGBD, KHUT, and KSLN), IFR cigs are present in south central Kansas (KICT), and LIFR cigs are present in southeast Kansas (KCNU). Latest satellite imagery shows the stratus deck slowly eroding from southwest to northeast, and this should continue throughout the afternoon. As a result, expect a return to VFR at KICT and KHUT today, though airports further north may remain more cloudy. Attention then turns to chances for showers and thunderstorms overnight tonight. Latest models bring the storms in from the south beginning late in the evening or around midnight. The storms will then progress across the forecast area during the early morning hours on Thursday. Once these storms move out by late morning, however, southwest winds will pick up significantly across the area. Gusts may begin to approach 30kts or so by around 18z tomorrow, though they are expected to become even stronger throughout the afternoon. && .FIRE WEATHER... Issued at 326 AM CDT Wed Mar 18 2020 Very high to extreme fire danger will be likely Thu afternoon and early evening. Southwest winds Thu are forecast to be in the 30-35 mph range with gusts reaching 50 mph. Winds will flip around to the northwest Thu evening and will remain very high. RH values are expected to be in the 25 to 35% range, with the lower values west of I-135. Current thinking is that recent rains have resulted in a quick green up for areas generally east of I-135, which should lower the fire threat. However, it appears grasses are still fairly cured west of I-135, especially along and west of Highway 14. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 60 76 28 / 10 80 10 0 Hutchinson 70 58 73 25 / 10 70 10 0 Newton 69 59 75 25 / 10 80 30 0 ElDorado 71 61 76 28 / 10 80 30 0 Winfield-KWLD 75 61 77 30 / 10 80 30 0 Russell 66 53 69 20 / 10 70 10 20 Great Bend 69 55 69 21 / 10 60 10 10 Salina 67 57 72 23 / 10 60 20 10 McPherson 68 58 73 23 / 10 80 20 10 Coffeyville 73 63 78 34 / 50 90 60 0 Chanute 71 61 77 31 / 40 90 60 0 Iola 70 61 77 30 / 50 100 60 0 Parsons-KPPF 71 62 77 33 / 50 100 60 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...TAV FIRE WEATHER...RBL
Hazardous weather outlook, Mar 18, 4:51 AM CDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 451 AM CDT Wed Mar 18 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-191000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 451 AM CDT Wed Mar 18 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Fog will affect areas generally along and west of Interstate 135 this morning. Some ares will see visibility reduced to less than a mile at times. Use caution if traveling this morning. Storms are expected to overspread the area tonight. The stronger storms will be capable of quarter size hail and winds to 60 mph. Flooding will also be a possibility tonight, especially for areas southeast of the Kansas Turnpike. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Very strong southwest winds will affect the region Thursday afternoon and will flip around to the northwest Thursday evening. Gusts to 50 mph will be possible both Thursday afternoon and Thursday evening. Be sure to secure any loose outdoor items such as trash containers and furniture. Strong winds and low relative humidity will provide dangerous burning conditions on Thursday afternoon and early evening. Very high to extreme grassland fire danger is expected. Outdoor burning is highly discouraged. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Lawson
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:20 PM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Kingman, Lincoln, McPherson, Reno and 3 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.